Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 270, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 29, 2019, 10:48 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2019, 10:48 PM MDT (04:48 UTC)
- Expired
- Jul 29, 2019, 11:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:20 PM MDT | TSTM WND GST 63 | 5 W Chadron, NE | ASOS STATION KCDR CHADRON AIRPORT - CDR. |
| Jul 29, 11:20 PM MDT | TSTM WND GST 63 | 5 W Chadron, NE | ASOS STATION KCDR CHADRON AIRPORT - CDR. THE DURATION OF THE TSTM WND GST EVENT WAS 1 MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS55 KCYS 300448
SVRCYS
NEC045-165-300530-
/O.NEW.KCYS.SV.W.0270.190730T0448Z-190730T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
1048 PM MDT Mon Jul 29 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northern Dawes County in the Panhandle of Nebraska...
Northeastern Sioux County in the Panhandle of Nebraska...
* Until 1130 PM MDT.
* At 1047 PM MDT, a severe thunderstorm was located near Fort
Robinson Campground, or 27 miles west of Chadron, moving east at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Chadron, Crawford, Fort Robinson Campground, Chadron Campground,
Whitney Lake, Red Cloud Campground, Chadron Airport, Whitney, Fort
Robinson and Chadron St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4262 10359 4279 10367 4300 10339 4300 10309
4267 10285
TIME...MOT...LOC 0447Z 252DEG 33KT 4273 10352
HAIL...1.50IN
WIND...60MPH
$$
Hammer1 follow-up statement
687
WWUS55 KCYS 300501
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1101 PM MDT Mon Jul 29 2019
NEC165-300511-
/O.CAN.KCYS.SV.W.0270.000000T0000Z-190730T0530Z/
Sioux NE-
1101 PM MDT Mon Jul 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4263 10346 4282 10348 4300 10326 4300 10309
4267 10285
TIME...MOT...LOC 0501Z 252DEG 33KT 4277 10335
$$
NEC045-300530-
/O.CON.KCYS.SV.W.0270.000000T0000Z-190730T0530Z/
Dawes NE-
1101 PM MDT Mon Jul 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR CENTRAL DAWES COUNTY...
At 1101 PM MDT, a severe thunderstorm was located over Whitney Lake,
or 18 miles west of Chadron, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chadron, Crawford, Chadron Campground, Whitney Lake, Red Cloud
Campground, Chadron Airport, Whitney and Chadron St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4263 10346 4282 10348 4300 10326 4300 10309
4267 10285
TIME...MOT...LOC 0501Z 252DEG 33KT 4277 10335
HAIL...1.00IN
WIND...60MPH
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:30 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 29, 8:30 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 830 PM MDT Mon Jul 29 2019 .UPDATE... Issued at 823 PM MDT Mon Jul 29 2019 Quick grid update mainly for fire weather. The Red Flag Warning for this evening has expired as fire weather conditions have calmed down. Humidities will start to recover later tonight in the 40 to 50% range before decreasing again tomorrow mid morning. Went ahead and issued the Red Flag Warning upgrade from the Fire Weather Watch for tomorrow. Winds look a little bit stronger based on the latest runs from the HRRR and NBM. The widespread red flag conditions in zone 304 today should verify easily for tomorrow. For the rest of tonight, cooler temperatures with lows in the 50s and 60s are expected along with some high clouds. Westerly flow aloft will help dry things out a bit tomorrow with just isolated thunderstorm activity possible east of the laramie range in the afternoon. && .SHORT TERM...(This evening through Tuesday night) Issued at 225 PM MDT Mon Jul 29 2019 Some convection firing over eastern Converse county attm and expect this activity to increase a bit more the rest of the afternoon as it moves eastward. A few strong storms possible with strong wind gusts looking the main threat. This in response to a weak impulse riding over the top of the 4 corners upper high. Activity should move across mainly the northern Neb Panhandle into this evening with otherwise quiet weather expected elsewhere the rest of the night. Similar setup on Tuesday but the upper high looks to strengthen a bit over the area with convection looking more confined to the mtns near the Colorado border Tuesday afternoon as some warming at mid levels hinder development. Temperatures remaining quite warm across the CWA Tuesday with maxs in the mid 80s to mid 90s outside of the mtns. .LONG TERM...(Wednesday through Monday) Issued at 225 PM MDT Mon Jul 29 2019 Monsoonal moisture should begin returning more in earnest Weds and persist through the weekend as the upper high meanders around the 4 corners area. This will bring back pretty much daily chances for mainly afternoon and evening showers and tstms to the CWA, currently looking most widespread on Thursday and Friday as a push of cooler air moves down the high plains. Temps rebound a bit over the weekend but remaining close to seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 538 PM MDT Mon Jul 29 2019 Most terminals will remain VFR today and tonight as a strong are of high pressure settles in to the west. Low level moisture and thunderstorms will push east later tonight with only a very low chance of IFR conditions mainly across the panhandle. SCT to BKN high level clouds will develop tomorrow keeping conditions VFR at all terminals. && .FIRE WEATHER... Issued at 225 PM MDT Mon Jul 29 2019 Critical or near-critical Fire Weather conditions will continue over mainly southwest Carbon county into this evening, and likely develop again Tuesday afternoon due to gusty winds and dry air. Moisture will then increase over the region Wednesday with showers and storms becoming more likely Wednesday and especially Thursday, with cooler temperatures also helping to alleviate concerns then. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Tuesday for WYZ304. NE...None. && UPDATE...AL SHORT TERM...RE LONG TERM...RE AVIATION...AL FIRE WEATHER...RE
Hazardous weather outlook, Jul 29, 3:32 AM MDT, 19 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 332 AM MDT Mon Jul 29 2019 WYZ103>106-109>118-300915- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds, warm temperatures and very low humidities will create elevated to critical fire weather conditions west of the Laramie Range this afternoon. A Red Flag Warning is in effect from noon until 8 PM for southwest Carbon County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Warm, breezy and very dry conditions will continue Tuesday for lower elevations west of the Laramie Range. A Fire Weather Watch is in effect from 10 AM through 8 PM for southwest Carbon County. Isolated afternoon thunderstorms will be possible over the Sierra Madre, Snowy and southern Laramie ranges Tuesday. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-300915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will develop late this afternoon and continue through this evening. Isolated strong thunderstorms with hail and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated afternoon and evening thunderstorms will develop Tuesday. A strong thunderstorm or two with hail and gusty winds will be possible. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Jul 29, 7:48 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 10 S MARSLAND 42.30N 103.31W
07/29/2019 M2.00 INCH BOX BUTTE NE PUBLIC
RECEIVED PHOTO VIA TWITTER.
&&
MBLocal storm report, Jul 29, 8:46 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 SSW HEMINGFORD 42.27N 103.11W
07/29/2019 E1.00 INCH BOX BUTTE NE EMERGENCY MNGR
DELAYED REPORT OF 1 INCH HAIL NEAR
HEMINGFORD.
&&
ADLLocal storm report, Jul 29, 9:04 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
904 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 4 N MARSLAND 42.50N 103.31W
07/29/2019 E1.50 INCH DAWES NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 29, 9:09 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 14 NNW ANGORA 42.05N 103.21W
07/29/2019 M1.75 INCH BOX BUTTE NE STORM CHASER
GOLF BALL SIZE HAIL NEAR KILPATRICK LAKE.
&&
MBSpecial weather statement, Jul 29, 9:42 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Cheyenne WY 942 PM MDT Mon Jul 29 2019 WYZ102-108-300415- Goshen County WY-Niobrara County WY- 942 PM MDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 1015 PM MDT... At 942 PM MDT, Doppler radar was tracking a strong thunderstorm over Prairie Center, or 19 miles southeast of Lusk, moving northeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Prairie Center and Van Tassell. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4242 10430 4257 10441 4280 10406 4245 10406 TIME...MOT...LOC 0342Z 242DEG 23KT 4253 10423 Hammer
Special weather statement, Jul 29, 10:15 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1015 PM MDT Mon Jul 29 2019
NEZ095-096-WYZ108-300500-
North Sioux NE-South Sioux NE-Goshen County WY-
1015 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX AND NORTHEASTERN
GOSHEN COUNTIES UNTIL 1100 PM MDT...
At 1014 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to 10 miles west of Agate Bed
National Monument. Movement was east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Harrison and Agate Bed National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4294 10357 4219 10347 4234 10416 4257 10418
4260 10405 4270 10402
TIME...MOT...LOC 0414Z 253DEG 21KT 4263 10393 4241 10399
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| Jul 29, 6:49 PM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jul 29, 7:08 PM MDT | Special Weather Statement | CYS | Dawes | 37 min |
| Jul 29, 7:20 PM MDT | Flash Flood Warning | CYS | Box Butte | 117 min |
| Jul 29, 7:30 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 60 min |
| Jul 29, 9:42 PM MDT | Special Weather Statement | CYS | Sioux | 33 min |
| Jul 29, 10:15 PM MDT | Special Weather Statement | CYS | Sioux | 45 min |
| Jul 29, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 52 min |
| Jul 29, 11:22 PM MDT | Special Weather Statement | CYS | Box Butte | 53 min |
| Jul 29, 11:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 16 min |
| Jul 30, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 33 min |
| Jul 30, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.